I have low vitamin D 21nmol/l, should be over 30 nmol/l.
I’ve been told to supplement with high dose vitamin D, and am taking 4000 iu per day. I was also given option of taking much higher dose once a week, but felt a daily supplement would be easier to manage.
I’m also on warfarin and have been getting very high INRs of 4.9. Has anyone else found vitamin D interacts with warfarin? I’ve reduced my daily dose, and it’s now at 4.0, so I’ll need to take it even lower. I’m usually quite stable with a target of 2.5-3.5.
My low Vitamin D was picked up when I was changing from Warfarin to a NOAC. So this may not help specifically but why are you still on the rat poison? Change to one of the new drugs and get your life back and banish all this INR testing nonsense
I have been told that only warfarin is licensed for mechanical heart valves.
I’m glad you have managed to get off warfarin.
I don't know about that and maybe someone on here might know. I hope it's not the case as getting of Warfarin was a real pleasure. Good luck.
Why some people insist on shouting out their ignorance about Warfarin beats me, but they still do. Most medications are poisons of one form or another and even over the counter medicines like paracetamol can be fatal with relatively low overdose.
If, as you say, you don’t know then please don’t reply. You have just given the false impression that warfarin is somehow dangerous to someone who has no current alternative. Not helpful.
Indeed... The number of deaths in the 1918 flu pandemic was increased significantly by the administration of very high doses of aspirin! Most people I have encountered on Warfarin have no issue stabilising. One key point is the intake of Vitamin K (spinach, etc.) and alcohol has to be stable.
As a user of Warfarin for some years I don't think I am completely ignorant about the drug just wondered if there was something else that could be taken. I may indeed be ignorant of mechanical heart valves but this wasn't mentioned until the reply. To suggest that Madsometime really thinks the licenced drug that has been taken for many years is dangerous as a direct result of my throw away comment is mischief making in the extreme and creating an atmosphere on this site that is unnecessary.
You are right, warfarin currently has a broader license for anticoagulation than most, or maybe all, of the alternatives.
I am a relatively long term user of warfarin and have also been on high dose vitamin D for 3 months. The vitamin D had little or no effect on my INR. Other medication have (antibiotics for example), as do ailments like a cold or a chest infection, but very rarely has anything pushed my INR over 4.
I was on a different anticoagulant (Xarelto) before the warfarin and was switched because it did not agree with me, causing considerable bleeding and joint pain. Switching to warfarin was an immediate relief.
If it helps, my median dose of warfarin is 5mg a day. Obviously this changes as needed, but the least has been 4 mg some days and the most has been 6mg/day. The only exception to this (so far) was when I was on amiodarone, which caused my INR to spike to 4.6. Eventually it was found that the amiodarone needed my daily warfarin dose to be halved to 2.5mg/day. Once I had been off the amiodarone for some months, my INR and warfarin doses went back to normal. If you are on amiodarone, get your INR nurse to check. Also, be aware that the amiodarone half life is massive, so it takes time to leave your system.
I have been on warfarin since 2011, and home testing since 2012. Over the years my maintenance dose has changed. It was originally 9mg daily, then for a short while 10mg, and over the past few years has settled at 7.5mg.
I take a few other medications but not amioadorine. Heart meds are losartan and bisoprolol.
Just in case it helps - I am also on losartan and bisoprolol. They don’t see to affect my INR either. It is weird that yours has jumped so high. Maybe the vitamin D comes in different forms? I don’t think I have any left, but I will check to see what it was if I can.
My husband. Cannot take the new drugs due to other heart conditions so Warfarin is his only option.
Thank you for your unhelpful reply! I tried all these new anticoagulants and they made me so sick that I was back and forth to hospital for months. Warfarin is the only one I can take, and the Dr. that prescibed it seemed to prefer that one anyway. The medical profession are very experienced in Warfarin should anything go wrong. I think you need to think about other people before you write your opinion, and it is just an opinion - you are not a Doctor! Your Post could upset a lot of people.